Alert archive / Massachusetts / Flash Flood Warnings in 2023
Flash Flood Warning 60, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 10, 2023, 3:14 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2023, 3:14 PM EDT (19:14 UTC)
- Expired
- Sep 10, 2023, 4:55 PM EDT
- In force
- 101 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
246
WGUS51 KBOX 101914
FFWBOX
MAC017-027-102215-
/O.NEW.KBOX.FF.W.0060.230910T1914Z-230910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
314 PM EDT Sun Sep 10 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
East Central Worcester County in central Massachusetts...
North Central Middlesex County in northeastern Massachusetts...
* Until 615 PM EDT.
* At 314 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chelmsford, Westford, Acton, Concord, Sudbury, Tyngsborough,
Groton, Maynard, Lunenburg, Littleton, Lancaster, Ayer, Shirley,
Stow, Harvard, Boxborough, Carlisle and Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4267 7148 4265 7139 4255 7133 4240 7147
4253 7168
FLASH FLOOD...RADAR INDICATED
$$
Nash1 follow-up statement
131
WGUS71 KBOX 102055
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
455 PM EDT Sun Sep 10 2023
MAC017-027-102105-
/O.CAN.KBOX.FF.W.0060.000000T0000Z-230910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex MA-Worcester MA-
455 PM EDT Sun Sep 10 2023
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4267 7148 4265 7139 4255 7133 4240 7147
4253 7168
$$
NashWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 10:55 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 10, 10:55 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1055 AM EDT Sun Sep 10 2023 .SYNOPSIS... Very warm and humid weather will persist today and tomorrow with more showers and thunderstorms at times. Decreasing rain chances Monday night, although cloudy and muggy weather continues into Tuesday. A frontal system interacting with subtropical moisture may bring soaking rains to parts of Southern New England Wednesday. Our weather turns seasonable and much drier Thursday, although Hurricane Lee still could make a close pass to Southern New England later next week or next weekend. Increasing surf and rip currents are likely to begin around Tuesday and continue into the weekend, although there is low confidence in any other impacts. Refer to the latest forecasts on Hurricane Lee from the National Hurricane Center. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers already getting underway across portions of southern New England this morning. Latest SPC mesoanalysis indicated surface-based CAPE values in excess of 1500 J/kg already south of the Mass Pike. Mixed layer CAPE values were mainly 500-1000 J/kg across southern New England. There was also a little more shear evident, but it remained on the weaker side. Expecting showers to blossom across our region late this morning into the afternoon. Thunderstorms will be tougher to pin down. Not as concerned for the risk of strong winds versus the potential for downpours today. Some locations across our region have seen significant rainfall since Friday, and are less able to handle additional rainfall. Will be monitoring radar closely into this evening. Those with outdoor plans today should keep an eye on the sky, and move indoors if a thunderstorm approaches your location. Not expecting much sunshine today, so only minor tweaks to temperatures. Did also try to tweak rainfall chances and timing. Liked the latest runs of the RAP and HRRR in that regard. 710 AM Update: Adjusted PoP/Wx following recent HRRR/CAM-based trends. Lots of fog and stratus around this morning as a stalled frontal boundary roughly extends from PSM southward thru HFD to the lower Hudson Valley. Recent RAP model soundings show a little more optimism for some breaks in cloud cover but anticipate cloudier conditions than not for today. Focus for later this morning and especially aftn turns to re- development of thunderstorms. As mentioned with more clouds than sun today that heating and therefore instability may be a little less than prior days. However seems as though the majority (non-NAM-based) CAMs blossom increasing coverage of showers and t-storms roughly northwest of I-95 and primarily concentrated within a few miles either side of a HFD-ORH-LWM line in vicinity of the diffuse frontal boundary. METARs in the Delmarva Peninsula and ongoing convection in the same area seems to support evidence of a weak low pressure which seems likely to ride along this stalled boundary. T-storm activity may begin as soon as late morning but may become more probable into the 1-3 pm timeframe, then shifting east. High warm cloud depths and tall-skinny profiles of instability support idea of heavy downpours. Though its still uncertain who may see thunderstorms, CAM- based signals show potential for several/multiple rounds of storms in the aforementioned HFD- ORH-LWM corridor. While severe weather potential is low, think there is a risk for heavy rain and localized street flooding, potentially of rapid-onset if occurring in an urbanized area. Portions of the area are in a Slight Risk for excessive rain from the Weather Prediction Center. Previous discussion: Subtropical ridge to the east and a stalled front to the west continue result in a more or less unchanged air mass in southern New England for today. Muggy conditions continue with dewpoints in the low to mid 70s. Day will start with overcast low clouds and a patchy fog. Unlike the previous few days, not expecting a whole lot of lifting/mixing out of cloud cover during the late morning or early afternoon. Instead, BKN to OVC skies should persist for most of the day. Lack of sunshine will keep temperatures in the upper 70s to low 80s. Thermodynamic profile continues to support afternoon instability. With a moderately strong jet aloft and a deamplifying wave traversing over the region this afternoon and tonight, we will experience another round of showers and thunderstorms today. Risk for strong to severe storms is much lower than yesterday as both lapse rates and shear will be lacking significantly. Nonetheless, PWATs > 1.5 inches and a few hundred J/kg of instability should support some heavy downpours and a few rumbles of thunder. Weak boundary later winds will support slow moving heavy showers which may cause some flooding issues that would likely be limited to urban, poor drainage, and small stream flooding. 00Z HREF ensemble mean is suggesting the potential for a swath of 2 to 3 inches of rain across interior southern New England between this afternoon and tomorrow morning. A few isolated showers may be possible this morning, but expect showers and storms to become more numerous generally after 1PM and continuing into tonight. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight Shower/thunderstorm activity begins to wane after midnight as low- pressure associated with a deamplifying short-wave aloft exits south and east of southern New England. Temperatures will drop a bit more than previous nights with lows forecast to be generally in the mid 60s. This should be more comfortable than the upper 60s/low 70s that have been observed for the last few nights. More patchy fog development prior to day break. Tomorrow More unsettled weather on Monday as a subtle short-wave at 500 hPa progresses over the region. Temps in the upper 70s/low 80s and dewpoints in the low 70s will continue to support modest diurnal instability with 1000 J/kg of CAPE likely across the region. Shear will be a bit stronger and lapse rates will be steeper tomorrow, thus any storms that develop may be more of a threat compared to what's expected today. Having said that, the overall synoptic forcing is on the weaker side, so we would generally expect generic thunderstorms with some modestly gusty winds, heavy downpours, and thunder and lightning. One or two strong storms may be possible, but otherwise just expect some thunder and heavy downpours. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights: * Trending drier Mon night, though potential for fog and stratus lingering into part of Tue. * Wet weather returns with showers/t-storms bringing potential for soaking rain somewhere in Southern New England Wed. * Seasonable and dry late week, although monitoring developments regarding Hurricane Lee in this period into the weekend. * Increasing rip current risk and high surf Tue into part of next weekend on beaches with southern and southeast exposures. Details: Monday Night into Tuesday: For Monday night the weak area of low pressure partly responsible for daytime showers/embedded t-storms moves NE during the late evening and overnight hrs. Showed decreasing PoP for the evening and overnight and should eventually go under 15% PoP for overnight. One thing the forecast doesn't currently reflect (due to uncertainty) but may need to be introduced is areas of fog. In addition, there are a majority of model solutions which show a ridge of high pressure nosing down coastal ME/NH and bringing a period of onshore flow. Adds up to generally overcast and still fairly muggy conditions. For Tues, onshore flow and related OVC then looks to continue for part of the day, then gradually starts to disperse into the later- morning to early afternoon. While there may be widely scattered showers in the intervening hrs after stratus dissipates, limited insolation in spite of continued humid/muggy weather should translate to equally limited instability, thus only supporting a risk for showers vs thunder. All this occurs in a background synoptic setting of large-scale height falls as a stronger mid/upper level disturbance moves into the Gt Lakes. Highs mid 70s to lower 80s, although will still be rather muggy (dewpoints mid/upper 60s). Tuesday Night through Wednesday Night: Active weather resumes in this period, especially later-overnight and into Wed. The mid/upper-level trough over the Gt Lakes gradually swings ENE into the Northeast states Tue night into Wed, spreading a pretty strong cold front into New England into Wed. Ahead of this will be a continued influx of subtropical moisture favoring potential for efficient downpours (warm cloud depths >10 kft, PWAT values 1.6-1.8 inches, tall-skinny vertical profiles of instability) in showers and t-storms. Anticipate rains becoming more likely during the second half of the evening into Wed, where PoP was raised into the high likely to low categorical range (70-80%). QPF probabilities across the various model ensemble systems show fairly solid 40-60% probs for 1 inch or more of QPF in a 24 hr period ending 12z Thurs. Thus growing confidence on soaking rains for Wed somewhere in SNE, but there's still too much variance in solutions as far as which area(s) may be more favored with some keying on interior MA/CT while others focusing on the I-95 corridor. In addition, some solutions show a weak area of low pressure along the front as it moves ENE and that could serve a focus for heavier rains. These details will need refining over the coming days but it is looking like Wed especially is favoring a washout. Showed decreasing rain chances for Wed night into early Thursday, along with a substantial decrease in dewpoints/humidity levels into the 50s! Highs range around the mid 70s with lows Wed night into the mid 50s to low 60s. Will also mention the increasing risk for rip currents on south- facing beaches as related to Hurricane Lee in the open Atlantic, as 4- 6 ft long-period swell sets in around Tue night and Wed. It seems likely that at least a rip current statement would be needed for these south-facing exposures at some point by mid next week, which then is likely to continue into at least early in the weekend as seas build further. Thursday into the Weekend: High pressure brings about a cooler, drier air mass into Southern New England at least into Thurs, if not longer. Increasing northerly breezes in response to a 1024+ mb high pressure over the Gt Lakes ridging in should take place Thurs and perhaps lingering into Fri too. Highs in the 60s to lower 70s, pretty seasonable for mid September climo standards. However will be closely monitoring developments regarding Hurricane Lee, which may still make at least a close pass to the Northeast at some point in this period. However there is still large uncertainty as far as where and when Lee makes its northward turn and for how long that northward trek may take place. That will be dictated by several steering forces, among them including the strength of ridging over the north Atlantic/Atlantic Canada. Thus confidence remains low in any direct impacts Southern New England may see related to Lee, which still may make a close pass to the Northeast. However we can still probably expect strong riptides and high surf, carrying over from the Tue/Wed timeframe, for our beaches. For the latest information on Hurricane Lee, see the latest forecast, advisories and Key Messages from the National Hurricane Center. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today: Moderate Confidence IFR/LIFR cigs lift to MVFR by late morning/early afternoon, except ACK which should stay at IFR through the day. Modest south winds with scattered showers and possibly a few thunderstorms developing late this morning but especially afternoon (as soon as 16z, more likely around/after 18z). Thunderstorms may be more concentrated in the BED-ORH-BDL corridor, but may include BOS as well; less likelier potential for PVD and the South Coast, Cape airports. Tonight...High Confidence IFR/MVFR ceilings overnight with VCSH. Winds becoming southeast, but remaining light. Tomorrow...Moderate Confidence IFR/MVFR ceilings early should lift to VFR by late morning early afternoon. Still expecting extensive cloud cover, but cloud bases forecast to be between 040-060. Light east/southeast winds. KBOS TAF...Moderate confidence in TAF. IFR may scatter to MVFR by 16z. Increasing risk for TS as soon as 16z, but more likely after 19z. KBDL TAF...Moderate confidence in TAF. IFR/LIFR to improve to MVFR by 16z; increasing risk for TS as soon as 16z but more likely after 18z. Outlook /Monday Night through Thursday/... Monday Night through Tuesday: Mainly VFR, with local IFR possible. Slight chance SHRA. Tuesday Night: Mainly VFR, with areas IFR possible. Chance SHRA. Wednesday: Mainly MVFR, with local IFR possible. SHRA likely, slight chance TSRA. Wednesday Night: Mainly VFR, with areas MVFR possible. SHRA likely, isolated TSRA. Thursday: VFR. Breezy. Chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Weak high pressure east of New England will maintain light S/SW flow today through Sunday, though local sea breezes are expected along the east coast after noon. Widely scattered showers/storms can't be ruled out, but they should be more focused well inland. Patchy fog develops later tonight before dissipating Sunday morning. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Tuesday: Winds less than 25 kt. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely, slight chance of thunderstorms. Wednesday Night: Winds less than 25 kt. Local rough seas. Rain showers likely, slight chance of thunderstorms. Thursday: Winds less than 25 kt. Local rough seas. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Loconto/RM NEAR TERM...Belk/Loconto/RM SHORT TERM...RM LONG TERM...Loconto AVIATION...Belk/Loconto/RM MARINE...Loconto/RM
In the hours before
Special weather statement, Sep 10, 1:42 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
142 PM EDT Sun Sep 10 2023
CTZ002>004-MAZ004-009>012-101830-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Western Hampden MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
142 PM EDT Sun Sep 10 2023
...Thunderstorms With Heavy Rain and Minor Flooding Across Portions
of Northern Connecticut and Central Massachusetts...
At 141 PM EDT, Doppler radar was tracking several strong
thunderstorms along a line extending from near Union to Hartford.
Movement was north at 10 mph.
HAZARD...Heavy Rainfall and Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Worcester, Springfield, Hartford, New Britain, West Hartford,
Manchester, Chicopee, East Hartford, Enfield, Westfield, Holyoke,
Glastonbury, Newington, Vernon, Windsor, Agawam, West Springfield,
Wethersfield, Mansfield, and South Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4221 7288 4226 7183 4164 7187 4163 7196
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4160 7234 4159 7247 4164 7250
4163 7271 4161 7271 4158 7276 4158 7281
TIME...MOT...LOC 1741Z 195DEG 9KT 4196 7218 4175 7269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NashSpecial weather statement, Sep 10, 2:10 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
210 PM EDT Sun Sep 10 2023
MAZ013-016-018-019-101900-
Eastern Plymouth MA-Western Norfolk MA-Eastern Norfolk MA-
Western Plymouth MA-
210 PM EDT Sun Sep 10 2023
...Thunderstorms Producing Heavy Rain and Minor Flooding Will Impact
Portions Of Norfolk and Plymouth Counties...
At 207 PM EDT, Doppler radar was tracking several thunderstorms from
near Weymouth to around Cohasset. These storms were moving northeast
at 15 to 20 mph.
HAZARD...Heavy Rainfall and Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Brockton, Weymouth, Braintree, Randolph, Marshfield, Hingham,
Scituate, Pembroke, Rockland, Abington, Duxbury, Whitman, Hanover,
East Bridgewater, Holbrook, Norwell, Hull, Hanson, Cohasset, and West
Bridgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4201 7100 4218 7106 4233 7085 4229 7076
4222 7069 4207 7059
TIME...MOT...LOC 1807Z 227DEG 19KT 4216 7087
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NashLocal storm report, Sep 10, 2:33 PM EDT, 41 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
233 PM EDT Sun Sep 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Flood Cranston 41.77N 71.48W
09/10/2023 Providence RI Fire Dept/Rescue
2 cars stuck in street flooding on Scituate
Avenue and Phenix Avenue flooded and
impassable. relayed by Amateur Radio.
0140 PM Flood Cranston 41.77N 71.48W
09/10/2023 Providence RI Law Enforcement
Oaklawn Avenue flooded and impassable.
Relayed by Amateur Radio.
0140 PM Flood Providence 41.82N 71.42W
09/10/2023 Providence RI Law Enforcement
Magnolia Street flooded and impassable.
relayed by Amateur Radio.
0145 PM Flood 1 SW Providence 41.81N 71.44W
09/10/2023 Providence RI Public
social media post showing water covering
lanes of Rt 10 at Union Ave.
0203 PM Rain 1 SSE North Providence 41.84N 71.45W
09/10/2023 M1.13 inch Providence RI Public
0215 PM Flash Flood Providence 41.82N 71.42W
09/10/2023 Providence RI Emergency Mngr
multiple water rescues due to vehicles
stalled in water. Route 10 closed. Several
manhole covers pushed up.
0201 PM Flood 2 NW Millbury 42.22N 71.79W
09/10/2023 Worcester MA Public
Washout and minor flooding in Worcester
under roughly 4-6 inches of water in two
locations on Millbury Street at Winnipeg and
Cliff Streets. Reported by Trained Spotter.
0142 PM Flood Cohasset 42.23N 70.80W
09/10/2023 Plymouth MA Law Enforcement
Portion of Chief Justice Cushing Road
flooded and impassable. Relayed by Amateur
Radio.
0126 PM Rain 1 E Framingham 42.30N 71.41W
09/10/2023 M1.37 inch Middlesex MA Public
0140 PM Flood Wayland 42.37N 71.37W
09/10/2023 Middlesex MA Law Enforcement
Bridge Road and Anthony Road flooded and
impassable. relayed by Amateur Radio.
&&Special weather statement, Sep 10, 2:34 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
234 PM EDT Sun Sep 10 2023
MAZ004-005-026-101930-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
234 PM EDT Sun Sep 10 2023
...Showers and thunderstorms with heavy rain will impact portions of
east central Worcester and north central Middlesex Counties through
330 PM EDT...
At 232 PM EDT, Doppler radar was tracking showers and thunderstorms
moving northeast across the region.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Lowell, Leominster, Chelmsford, Dracut, Westford, Acton, Pepperell,
Tyngsborough, Groton, Lunenburg, Littleton, Lancaster, Ayer, Shirley,
Stow, Harvard, Boxborough, Bolton, and Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4271 7125 4270 7125 4242 7150 4251 7173
4270 7152 4270 7129 4272 7127
TIME...MOT...LOC 1832Z 215DEG 34KT 4255 7153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
KCSpecial weather statement, Sep 10, 2:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
255 PM EDT Sun Sep 10 2023
MAZ018-019-101945-
Eastern Plymouth MA-Western Plymouth MA-
255 PM EDT Sun Sep 10 2023
...A strong thunderstorm will impact portions of northern Plymouth
County through 345 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hanson, or 7 miles northeast of Bridgewater, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Brockton, Bridgewater, Marshfield, Hingham, Scituate, Pembroke,
Rockland, Abington, Duxbury, Whitman, Hanover, East Bridgewater,
Kingston, Norwell, Hull, Hanson, Cohasset, Halifax, West Bridgewater,
and Plympton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4193 7081 4203 7101 4231 7081 4226 7071
4210 7062
TIME...MOT...LOC 1854Z 213DEG 23KT 4204 7086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Sep 10, 3:11 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 311 PM EDT Sun Sep 10 2023 MAZ022-102000- Barnstable MA- 311 PM EDT Sun Sep 10 2023 ...Slow Moving Thunderstorm Producing Heavy Rain and Minor Flooding Across the Upper Cape... At 309 PM EDT, Doppler radar was tracking a thunderstorm near Sandwich that has moved very little and is producing heavy rainfall. HAZARD...Minor flooding. SOURCE...Radar indicated. IMPACT...Minor nuisance flooding of typically flood prone areas. Locations impacted include... Sandwich, Bourne, and Mashpee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when you hear thunder. Do not resume outdoor activities until at least 30 minutes after the storm has passed. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4164 7054 4176 7059 4183 7050 4176 7034 TIME...MOT...LOC 1909Z 239DEG 5KT 4179 7048 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH Nash
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:20 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 40 min |
| Sep 10, 1:42 PM EDT | Special Weather Statement | BOX | Hampden | 48 min |
| Sep 10, 2:10 PM EDT | Special Weather Statement | BOX | Plymouth | 50 min |
| Sep 10, 2:34 PM EDT | Special Weather Statement | BOX | Middlesex | 56 min |
| Sep 10, 2:39 PM EDT | Flash Flood Warning | BOX | Norfolk, Plymouth | 3 hr |
| Sep 10, 2:55 PM EDT | Special Weather Statement | BOX | Plymouth | 50 min |
| Sep 10, 2:59 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 28 min |
| Sep 10, 3:07 PM EDT | Special Marine Warning | BOX | 53 min | |
| Sep 10, 3:11 PM EDT | Special Weather Statement | BOX | Barnstable | 49 min |
| Sep 10, 3:26 PM EDT | Special Weather Statement | BOX | Plymouth | 64 min |
| Sep 10, 4:20 PM EDT | Special Weather Statement | BOX | Essex, Middlesex | 55 min |
Nearby
Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.